Alert archive / Tennessee / Tornado Warnings in 2018
Tornado Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Nov 5, 2018, 8:20 PM CST for Benton County, Carroll County, Henry County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2018, 8:20 PM CST (02:20 UTC)
- Expired
- Nov 5, 2018, 9:00 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benton County, TN, Carroll County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 90 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:40 PM CST | TSTM WND DMG | Big Sandy, TN | SEVERAL TOPS OF TREES DOWN ON HIGHWAY 69 BETWEEN BIG SANDY AND CAMDEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
740
WFUS54 KMEG 060220
TORMEG
TNC005-017-079-060300-
/O.NEW.KMEG.TO.W.0043.181106T0220Z-181106T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
820 PM CST MON NOV 5 2018
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northern Benton County in western Tennessee...
Northeastern Carroll County in western Tennessee...
Southern Henry County in western Tennessee...
* Until 900 PM CST.
* At 820 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located near Vale, or 8 miles south of
Paris, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Paris, Vale, Springville, Routon, Big Sandy, Henry, Mansfield,
Haigler Ridge, Manleyville, Old Springville, Sunnyside, Van Dyke,
Mixie, Spring Creek, Crews Store, Ephesus and Big Sandy Unit
Tennessee National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3606 8836 3622 8845 3643 8805 3640 8802
3637 8800 3635 8798 3627 8794 3622 8795
3621 8794 3619 8794
TIME...MOT...LOC 0220Z 245DEG 41KT 3618 8831
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$3 follow-up statements
341
WWUS54 KMEG 060233
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
833 PM CST MON NOV 5 2018
TNC017-060243-
/O.CAN.KMEG.TO.W.0043.000000T0000Z-181106T0300Z/
Carroll TN-
833 PM CST MON NOV 5 2018
...THE TORNADO WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CST for western
Tennessee.
LAT...LON 3612 8821 3633 8824 3643 8805 3640 8802
3637 8800 3635 8798 3627 8794 3622 8795
3621 8794 3619 8794
TIME...MOT...LOC 0233Z 245DEG 41KT 3624 8814
$$
TNC005-079-060300-
/O.CON.KMEG.TO.W.0043.000000T0000Z-181106T0300Z/
Benton TN-Henry TN-
833 PM CST MON NOV 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHERN
BENTON AND SOUTHEASTERN HENRY COUNTIES...
At 833 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located over Springville, or 10 miles
southeast of Paris, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Springville, Big Sandy, Haigler Ridge, Sunnyside, Manleyville, Spring
Creek, Old Springville and Big Sandy Unit Tennessee National Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3612 8821 3633 8824 3643 8805 3640 8802
3637 8800 3635 8798 3627 8794 3622 8795
3621 8794 3619 8794
TIME...MOT...LOC 0233Z 245DEG 41KT 3624 8814
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$520
WWUS54 KMEG 060246
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
846 PM CST MON NOV 5 2018
TNC079-060256-
/O.CAN.KMEG.TO.W.0043.000000T0000Z-181106T0300Z/
Henry TN-
846 PM CST MON NOV 5 2018
...THE TORNADO WARNING FOR SOUTHEASTERN HENRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CST for western
Tennessee.
LAT...LON 3619 8794 3618 8809 3625 8809 3626 8808
3627 8809 3635 8809 3636 8808 3636 8799
3635 8798 3628 8795 3622 8795 3621 8794
TIME...MOT...LOC 0246Z 245DEG 41KT 3631 8797
$$
TNC005-060300-
/O.CON.KMEG.TO.W.0043.000000T0000Z-181106T0300Z/
Benton TN-
846 PM CST MON NOV 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHEASTERN BENTON COUNTY...
At 846 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located 10 miles east of Springville, or 11
miles southeast of Paris Landing State Park, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Big Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3619 8794 3618 8809 3625 8809 3626 8808
3627 8809 3635 8809 3636 8808 3636 8799
3635 8798 3628 8795 3622 8795 3621 8794
TIME...MOT...LOC 0246Z 245DEG 41KT 3631 8797
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$436
WWUS54 KMEG 060251
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
851 PM CST MON NOV 5 2018
TNC005-060300-
/O.EXP.KMEG.TO.W.0043.000000T0000Z-181106T0300Z/
Benton TN-
851 PM CST MON NOV 5 2018
...THE TORNADO WARNING FOR NORTHEASTERN BENTON COUNTY WILL EXPIRE AT
900 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM CST for western
Tennessee.
LAT...LON 3619 8794 3618 8809 3625 8809 3626 8808
3627 8809 3635 8809 3636 8808 3636 8799
3635 8798 3628 8795 3622 8795 3621 8794
TIME...MOT...LOC 0250Z 245DEG 41KT 3633 8792
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 5, 8:04 PM CST, 16 minutes earlier.
Area forecast discussion, Nov 5, 8:04 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 804 PM CST Mon Nov 5 2018 .DISCUSSION... Skies are mostly cloudy over much of the forecast area this evening with temperatures from the mid 50s to around 70 degrees. The cold front has moved into east Arkansas and will cross the Mississippi River in an hour or so. Severe thunderstorms have begun to form ahead of the front and a Tornado Watch is in effect until 3 AM CST. Behind the front, rain has ended and skies have begun to clear out. Will update forecast to remove pops behind the front. ARS && .PREV DISCUSSION... /issued 225 PM CST Mon Nov 5 2018/ DISCUSSION... Focus is on severe weather. The CAPE is relatively low, but the shear is high. Helicity values are strong with the best overlap of CAPE/Shear over north Mississippi. This area of concern develops rapidly mainly after 00Z. Eventually a line of storms will develop with embedded supercells. Obvious concerns are with damaging winds and tornadoes. This threat has been messaged extensively and highlighted with an enhanced risk. Area of severe weather moves rapidly through the area exiting CWA by 08Z. The overall flow remains fairly progressive over the rest of the forecast period with deepening polar airmasses across the region. By the weekend high pressure settles in and by Saturday morning widespread frost/freezing conditions are looking more likely. Belles AVIATION... 00z TAF Cycle Low ceilings ahead of a cold front will keep conditions MVFR to IFR for much of the evening and into the overnight. TSRA will prevail, reducing visibility. Southerly winds will be gusty with these storms at all terminals, potentially gusting to near 30 knots at times. Conditions will gradually improve overnight as the front clears the region, reducing winds which will become more northwesterly. Have handled primary thunderstorm activity at all terminals with TEMPO. VFR conditions return everywhere by early Tuesday morning, prevailing to the end of the period. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 5, 1:50 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 150 PM CST Mon Nov 5 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-061115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 150 PM CST Mon Nov 5 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms are forecast late this afternoon into tonight. The main threat will be damaging winds and tornadoes. Secondary threats will be locally heavy rainfall and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Areas of frost and freezing temperatures will be possible both Friday and Saturday nights across a large portion of the Midsouth. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon through tonight. JAB/JEB
In the hours before
Special weather statement, Nov 5, 7:03 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
703 PM CST MON NOV 5 2018
ARZ027-028-035-036-TNZ048-049-060145-
Poinsett AR-Mississippi AR-Cross AR-Crittenden AR-Tipton TN-
Lauderdale TN-
703 PM CST MON NOV 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CST
FOR...
Southeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
East central Cross County in eastern Arkansas...
Northern Crittenden County in eastern Arkansas...
Western Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...
At 703 PM CST...a strong thunderstorm producing winds at least 40 mph
was located near Earle, moving northeast at 55 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Poinsett...southwestern Mississippi...east
central Cross...northern Crittenden...western Tipton and southwestern
Lauderdale Counties should monitor this storm closely.
LAT...LON 3577 8990 3550 8971 3539 8999 3540 9004
3539 9007 3535 9010 3519 9050 3535 9061
TIME...MOT...LOC 0103Z 239DEG 48KT 3532 9046Special weather statement, Nov 5, 8:09 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CST MON NOV 5 2018
TNZ003-004-021-022-060300-
Carroll TN-Weakley TN-Benton TN-Henry TN-
809 PM CST MON NOV 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CST
FOR...
Northeastern Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 809 PM CST...a strong thunderstorm producing winds at least 40 mph
was located near McKenzie, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Carroll...southeastern Weakley...northern
Benton and Henry Counties should monitor this storm closely.
LAT...LON 3599 8857 3634 8859 3650 8818 3650 8806
3647 8805 3644 8806 3643 8804 3637 8800
3635 8798 3627 8794 3622 8795 3620 8794
TIME...MOT...LOC 0209Z 245DEG 41KT 3620 8847The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:03 PM CST | Special Weather Statement | MEG | Tipton | 42 min |
| Nov 5, 8:09 PM CST | Special Weather Statement | MEG | Henry | 51 min |
| Nov 5, 9:12 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 26 hr |
| Nov 5, 9:53 PM CST | Areal Flood Advisory | MEG | Hardeman, McNairy | 59 min |
| Nov 5, 10:28 PM CST | Tornado Warning | MEG | Hardin | 8 min |
| Nov 6, 1:22 AM CST | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 14 more | 7 hr |
Nearby
Tornado Warnings in Tennessee, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.